In January 2007, I had an MRI and was diagnosed with a pituitary tumor of 6mm (microadenoma) and the prolactine level was 161 ng/ml at that time . My doctor in the U.S. gave me dostinex (cabergoline) to take for 2 times a week of 0.25 mg. In April 2007, my prolactine level was 7.9 ng/ml and the MRI showed the microadenoma to shrink to 4mm.
After April 2007, I moved to live in Asia. I am now living in Asia with my family and I am seeing a different doctor. In July 2008, my prolactine level was 23 ug/l and I was taking dostinex 2 times a week just like I did in 2007. In January 2009, I had an MRI scan and the prolactine level is 33 UG/l . In July 2009, my prolactine was 42.4 ug/l , so the doctor increases the dosage to 3 times per week (0.25mg) of dostinex. In December 2009, the prolactine increased to 43.1 UG/L. I have just had my MRI scan and blood test for prolactine.
The MRI shows no decrease in size and possible of very small increase of 1mm for the microadenoma, and the prolactine is 43.9 UG/L. The doctor now wants me to take 4 times of dostinex a week which makes it to be the maximum dosage a patient should take , 2mg/per week.
I do not know why at first the tumor shrinks very fast when I first took the medicine, and now it is slow in shrinking. The doctor says the cells that the medicine got rid of are the easy ones to kill, now it is time for the hard ones to kill. I still think that 2mg per week is too much. Please give me some advice. I really appreciate your help. Thank you so much in advance for the help.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
Your question may be best served asked in the oncology section or radiation section of medhelp; however, I will provide what information I do know. Cabergoline is a dopamine agonist which can effectively suppress prolactin levels for about 2 weeks and can reduce the size of the prolactinoma in most patients (~70%). In about 5% of patients, the prolactinoma may resolve completely. However, some patients may need to have prolonged treatment or increase in dosage for treatment if the prolactinoma fails to respond or recurs. The medicine will need to be titrated to achieve maximal prolatin suppression. It is important to note that a normalized prolactin level does not ensure reduced tumor size. The usual dose may be increased every four weeks. And as you said, 1mg twice weekly is the stated maximum dose. Side effects to the medicine do occur and you should be aware of these. They include constipation, nasal stuffiness, dry mouth, nightmares, insomnia, and vertigo (dizziness). If your prolacintoma fails to respond to the maximum dose of cabergoline, you may need to discuss surgery with your oncologist.
One thing about prolactinomas is that you will need to be monitored closely for visual disturbance. Also, disorders of menses and fertility may occur with prolactinomas.
I advise you to discuss this with your oncologist. It would be recommended to discuss future plans if you do not respond to the 2mg weekly dosing.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
I have been experiencing a dull but localized pain in my head above and behind my right ear. It is throbbing, but not stabbing and is on and off rather than constant. It seems to be increasing in occurance. It also emites heat in a specific spot. Any ideas?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.